Drought, Alexander
- When
- December 1, 12:00 AM CST to December 24, 3:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- River/Stream Gage
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Drought conditions lingered across southern Illinois early in the month. The drought ended later in December.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Drought conditions lingered across southern Illinois early in the month. The drought ended later in December. For the year 2010, most locations ended the year with precipitation deficits of 10 to 13 inches. The long-term moisture deficits were reflected in below normal streamflows on some waterways. In particular, water levels on Rend Lake were too low for safe boating. Agricultural impacts were minimal since the growing season ended in the fall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 30, 1:15 PM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST TUE NOV 30 2010 .DISCUSSION... THE LATEST SURFACE ANALYSIS SHOWS COLD FRONT WELL EAST OF THE QUAD STATE. THE FRONT EXTENDED FROM THE GREAT LAKES THROUGH EASTERN KY TO THE GULF STATES. WRAP AROUND MOISTURE WAS EVIDENT ON VIS SATELLITE LOOP. SURFACE OBS INDICATED SOME SCATTERED FLURRIES ACCOMPANIED THE WRAP AROUND. REGIONAL RADAR LOOP ALSO INDICATED SOME FLURRIES WERE POSSIBLE THROUGH THE AFTERNOON AND EVENING. LATEST SAT LOOP TRACKING INDICATES THE CLEARING LINE WILL BE APPROACHING THE MISSISSIPPI RIVER BY MIDNIGHT...THEN CONTINUE EASTWARD AND SHOULD BE EXITING THE AREA AROUND OR SHORTLY AFTER SUNRISE. OTHERWISE VERY COLD AND DRY AIR WILL FILTER INTO THE REGION. LEANED TOWARD THE LOWER DEW POINTS OF THE MET VS THE MAV FOR THE THURSDAY CLIPPER SYSTEM THAT SHOULD SKIRT ALONG THE NORTHEAST PERIPHERY OF THE FA. HAVE OPTED TO REMAIN DRY FOR NOW BUT MAY HAVE TO INTRODUCE SOME FLURRIES OR LIGHT SNOW NORTH OF THE INTERSTATE 64 CORRIDOR LATER. ANOTHER SHOT OF CHILLY AIR WILL MOVE IN FOR FRIDAY AS HIGH PRESSURE BUILDS EAST THROUGH THE MS RIVER VALLEY. GFS AND ECMWF ARE STILL AT ODDS ON THE TIMING OF THE NEXT FRONTAL PASSAGE NEXT WEEKEND...WITH THE ECMWF ABOUT 18 HOURS FASTER THAN THE OPERATIONAL GFS. THINK IT WOULD BE BEST TO MINIMIZE ANY ERRORS BY SPLITTING THE DIFFERENCE AT THIS POINT. THAT WOULD BRING THE FRONT THROUGH LATER SAT INTO SAT NIGHT...SO WILL HAVE SOME SMALL RAIN CHANCES AT THAT TIME. MOISTURE RETURN AHEAD OF THE FRONT DOES NOT LOOK VERY IMPRESSIVE AND MID LVL SUPPORT IS PRACTICALLY NON EXISTENT...SO WILL KEEP ANY CHC FOR LIGHT RAIN ON THE LOW SIDE FRO NOW. ANOTHER CHUNK OF COLD CANADIAN AIR WILL BUILD SOUTHEAST INTO THE REGION IN THE WAKE OF THE FRONT SUNDAY AND MONDAY. MAX TEMPERATURES MAY STAY IN THE 30S DURING THE FIRST PART OF NEXT WEEK...WITH LOWS DOWN CLOSE TO 20 IN SOME LOCATIONS. A COUPLE OF DISTURBANCES EMBEDDED WITHIN THE BROAD NW FLOW ALOFT MAY BRING A COUPLE ROUNDS OF VERY LIGHT PRECIP IN THE SUN/MON TIME FRAME...BUT NO MAJOR IMPACTS ARE ANTICIPATED AT THIS TIME. && .AVIATION... MVFR CLOUDS ARE EXPECTED THROUGH MIDNIGHT THEN SLOWLY LIFT TO VFR FROM WEST TO EAST AS WE APPROACH SUNRISE. SNOW FLURRIES WILL PERSIST INTO TONIGHT BUT DO NOT EXPECT ANYTHING LESS THAN VFR VSBY THROUGH THE VALID TIME OF THE TAF. HELD ONTO WRAPAROUND ABOUT 6 HOURS LONGER THAN MOS. OTHERWISE GUSTS SHOULD DIE AT SUNSET WITH WEST WINDS PREVAILING THROUGH THE VALID TIME OF TAF. SHOULD CLEAR OUT AFTER THE VALID TIME OF TAF WED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DISCUSSION...KH/GM AVIATION...KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 434 AM CST TUE NOV 30 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 434 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270457, 270458, 270459, 270460, 270461, 270462, 270463, 270464, 270465, 270466, 270467, 270468, 270470, 270471, 270472, 270473, 270474, 270475, 270476.